MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2 AERO CORONARY IVL CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2 AERO CORONARY IVL CATHETER
Model Number C2AIVL3012
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a shockwave c2 aero coronary intravascular lithotripsy (ivl) catheter was used during a procedure to treat a lesion in the coronary artery.The device was prepped successfully.After 20 ivl pulses were delivered, the physician was unable to deflate the balloon.The physician cut the back of the balloon to allow contrast to drain and the balloon to partially deflate.The balloon was then removed by advancing a guide-extension catheter over it, which did not involve puncturing the balloon.The balloon remained unable to deflate for only a couple of minutes.The patient remained hemodynamically stable throughout and is currently doing well.The patient did not require additional hospitalization, and the procedure was completed.There was no report of any patient harm that occurred.
 
Additional Manufacturer Narrative
The device referenced in this report has been returned to shockwave medical, inc.An evaluation of the reported issue including review of intraoperative images is being investigated.After the investigation is completed, a supplemental report will be submitted.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Additional Manufacturer Narrative
The subject device was returned for investigation and inspected.The reported failure of not being able to completely deflate the balloon could not be confirmed.The balloon was able to be completely deflated; however, it was noted that the deflation was slower than normal.Based on the investigation observations, the slow deflation can be attributed to a combination of excessive adhesive and the proximal end of the polyolefin being flared.The following sections have been also been updated following investigation completion of the device on 08jan2026: 1.H6, type of investigation (b): updated from 4118 to 10.2.H6, investigation findings (c): updated from 3233 to 114.3.H6, investigation conclusions (d): updated from 11 to 23.

Brand Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2 AERO CORONARY IVL CATHETER
Common Device Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2 AERO CORONARY IVL CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key23888683
Report Number3015053858-2025-00158
Device Sequence Number4669018
Product Code QMG
UDI-Device Identifier00195451000607
UDI-Public(01)00195451000607(17)270831(10)01A250919A
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC2AIVL3012
Device Catalogue NumberC2AIVL3012
Device Lot Number01A250919A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2025
Supplement Date Received by Manufacturer01/08/2026
Initial Report FDA Received Date12/24/2025
Supplement Report FDA Received Date01/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE-EXTENSION CATHETER, UNKNOWN MANUFACTURER.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown